MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number 6129
Medical Device Problem Codes Failure to Cut (2587); Defective Device (2588); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event of snare loop unable to cut.Imdrf device code f1001captures the reportable event of cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii snare was used in the sigmoid colon during a colonoscopy procedure performed on (b)(6) 2025.During the procedure, the physician used the captivator to resect a large pedunculated polyp but the wire closest to the base or the scope handle was bent and twisted when the snare was in tightened close to its maximum and eventually burnt the plastic covering of the snare.In addition, the polyp removal was unsuccessful.The procedure was rescheduled.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported that during the procedure, the physician used the captivator to resect a large a polyp in the sigmoid colon but the wire closest to the base or the scope handle was bent and twisted when the snare was in tightened close to its maximum and eventually burnt the plastic covering of the snare.In addition, the polyp removal was unsuccessful.The procedure was rescheduled.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event of snare loop unable to cut.Imdrf device code f1001 captures the reportable event of cancelled procedure.Block h11: investigation results.The captivator ii device was not returned as it was reported to be disposed.A technical analysis could not be performed.However, a media analysis was performed on the photos provided by the complainant where it can be observed that the working length was bent or kink.No other problems with the device were noted.According to the media analysis performed, it was possible to observe that the working length was kinked, however, the most probable cause of the reported event of snare loop unable to cut cannot be established due to lack of evidence.The product was not returned for analysis as it was reported to be disposed, and a technical analysis could not be performed.The investigation concluded that, without analysis of the device, the most probable root cause of the clinical observations is cause not established.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23181970
Report Number3005099803-2025-04918
Device Sequence Number10074670
Product Code FDI
UDI-Device Identifier08714729645801
UDI-Public(01)08714729645801(17)280401(10)36214734
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K202478
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6129
Device Catalogue Number6129
Device Lot Number0036214734
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date10/27/2025
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown